MAUDE Adverse Event Report: COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PMB4-5-18-80
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cines and operative reports analysis summary: the paramount mini balloon-expandable biliary stent system was not received for evaluation.No ancillary devices from the procedure were received.Three cine images were received with the initial reported event.Three operative reports were received in later correspondence.The first cine image is of the renal artery implanted stent.The stent exhibits a fracture and 90% ostial stenosis.The second and third cine images are of the embolized stent fragment in the patient¿s right superficial femoral artery.
 
Event or Problem Description
On the (b)(6) 2014, a patient underwent treatment for left renal artery calcified stenosis of 90% at the ostium of the vessel using a 5x18 mm paramount mini stent and angioplasty.The procedure used a 5 fr sheath and a 0.014¿ guidewire.The stent was first deployed to 6 and then to 7 atm.The procedure was successful.During a follow up for the procedure on the (b)(6) 2017, the patient was experiencing pain in the right lower extremity.An aortogram was performed and it was found a portion of the paramount stent was in the mid-distal right sfa.The fractured stent was not causing vascular compromise.The physician opted to perform angioplasty of the renal stent portion to secure it.Revascularization of the right femoral popliteal segment was also performed with atherectomy procedure.On the (b)(6) 2017, the left renal artery fractured stent was covered using a 4 mm and 5 mm balloon and then deploying a non-medtronic stent graft to 12 atm.No patient injury was reported.

Brand Name
PARAMOUNT MINI GPS BALLOON-EXPANDABLE BILIARY STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7123689
Report Number2183870-2017-00588
Device Sequence Number1423192
Product Code FGE
UDI-Device Identifier00821684006412
UDI-Public00821684006412
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K040653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2017
Device Catalogue NumberPMB4-5-18-80
Device Lot NumberA006422
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR